from The American Heritage® Dictionary of the English Language, 4th Edition
- n. Increase of nitrogenous substances, especially urea, in the urine.
from Wiktionary, Creative Commons Attribution/Share-Alike License
- n. An increase in the amount of nitrogenous material (such as urea) in the urine
- n. A condition that affects the muscles of horses, ranging from stiffness and mild cramps to the horse becoming unable to stand, with discoloured urine
from the GNU version of the Collaborative International Dictionary of English
- n. Excess of urea or other nitrogenous substances in the urine.
from The Century Dictionary and Cyclopedia
- n. In pathology, a condition in which there is an excess of urea excreted.
from WordNet 3.0 Copyright 2006 by Princeton University. All rights reserved.
- n. excess of urea in the urine
This condition involves the heavy gluteal muscles and may occur as a complication of azoturia, or a lameness of the hind limb that is usually due to a spavin.
Paralysis of the hind parts should not be confused with rheumatism, azoturia and other disorders that may interfere with the movements of the posterior portion of the body.
For example, in congestion of the kidneys the urine is light in color and rather transparent; in southern cattle fever it may be red; and in azoturia it may be brown.
The German veterinarians attribute it to irritation of the muscles by cold, and classify azoturia as a rheumatic disorder.
The horse is the only species that is affected with azoturia.
In azoturia of horses and in infectious diseases, the inflammation is nearly always acute.
In the horse, one attack of azoturia predisposes it to a second attack.
Inflammation of the kidneys is a common complication of azoturia.
The facial expression of an animal suffering the throes of tetanus, azoturia, or acute synovitis, is readily recognized by the experienced eye, and upon physiognomy alone, in many instances, may the opinions regarding prognosis be based.
It is especially important to provide for the subject to be exercised when there is atrophy of the quadriceps muscles following azoturia.